Alert archive / North Dakota / Tornado Warnings in 2010

Tornado Warning 32, NWS Bismarck, ND

June 25, 2010Emmons County, McIntosh County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jun 25, 2010, 6:31 PM CDT for Emmons County, McIntosh County, North Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2010, 6:31 PM CDT (23:31 UTC)
Expired
Jun 25, 2010, 7:00 PM CDT
In force
29 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

Counties Emmons County, ND, McIntosh County, ND

The radar

The Bismarck radar (KBIS), 89 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:14 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1175 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WFUS53 KBIS 252331
TORBIS
NDC029-051-260000-
/O.NEW.KBIS.TO.W.0032.100625T2331Z-100626T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
631 PM CDT FRI JUN 25 2010

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 700 PM CDT

* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 11 MILES EAST OF LINTON...OR 53 MILES SOUTHEAST
  OF BISMARCK...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN EMMONS AND WESTERN MCINTOSH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4626 10010 4633 10001 4630 9992 4628 9992
      4628 9987 4620 9966 4607 9974 4604 9991
TIME...MOT...LOC 2330Z 314DEG 27KT 4623 9997

$$

BIRK
2 follow-up statements
677 
WWUS53 KBIS 252346
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
646 PM CDT FRI JUN 25 2010

NDC029-051-260000-
/O.CON.KBIS.TO.W.0032.000000T0000Z-100626T0000Z/
EMMONS ND-MCINTOSH ND-
646 PM CDT FRI JUN 25 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL MCINTOSH AND
EAST CENTRAL EMMONS COUNTIES UNTIL 700 PM CDT...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 11 MILES NORTHEAST OF HAGUE...OR 63 MILES SOUTHEAST
OF BISMARCK...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN MCINTOSH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4621 10005 4626 9982 4620 9966 4607 9974
      4604 9991
TIME...MOT...LOC 2346Z 314DEG 27KT 4615 9985

$$

BIRK
670 
WWUS53 KBIS 252358
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
658 PM CDT FRI JUN 25 2010

NDC029-051-260008-
/O.EXP.KBIS.TO.W.0032.000000T0000Z-100626T0000Z/
EMMONS ND-MCINTOSH ND-
658 PM CDT FRI JUN 25 2010

...THE TORNADO WARNING FOR WEST CENTRAL MCINTOSH AND EAST CENTRAL
EMMONS COUNTIES WILL EXPIRE AT 700 PM CDT/600 PM MDT/...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.


LAT...LON 4621 10005 4626 9982 4620 9966 4607 9974
      4604 9991
TIME...MOT...LOC 2358Z 314DEG 27KT 4609 9976

$$

BIRK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 25, 3:06 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 25, 3:06 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
306 PM CDT FRI JUN 25 2010

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT..
MULTIPLE OUTFLOW BOUNDARIES REMAIN IN PLACE ACROSS SOUTHERN NORTH
DAKOTA FRIDAY AFTERNOON. A SURFACE TROUGH REMAINS IN PLACE ACROSS
EASTERN MONTANA. ATMOSPHERE VERY UNSTABLE WITH AREAS OF CONVECTION
ONGOING BUT BELOW SEVERE LIMITS AT THIS TIME. ANTICIPATING
SHORTWAVE ENERGY TO MOVE UP THE WESTERN RIDGE AXIS INTO NORTH
DAKOTA LATE THIS AFTERNOON AND THIS EVENING WITH OUTFLOW BOUNDARIES
AND SURFACE TROUGH ALONG MONTANA/NORTH DAKOTA BORDER BEING THE
FOCAL POINTS FOR SIGNIFICANT CONVECTION LATER THIS EVENING AND
OVERNIGHT.

ADDITIONAL THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND
EVENING ACROSS CENTRAL NORTH DAKOTA AS THE UPPER SHORTWAVE TROUGH
MOVES THROUGH. BY SUNDAY AND MONDAY THE REGION WILL FINALLY BE
UNDER THE INFLUENCE OF AN UPPER RIDGE...BRINGING WARMER
TEMPERATURES AND DRY WEATHER.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...
FORECAST CHALLENGE IN THE LONG TERM WILL BE FIGURING OUT THE
TIMELINE ON THE BREAKDOWN AND/OR SHIFT OF THE CENTRAL PLAINS UPPER
LEVEL RIDGE WHICH AMPLIFIES OVER THE NORTHERN PLAINS BEGINNING
TUESDAY. THE GFS HAS BEEN CONSISTENT IN HOLDING THE RIDGE IN PLACE
THROUGH THURSDAY BEFORE SHIFTING IT EASTWARD. THE ECMWF HAS BEEN
CONSISTENT WITH A QUICKER SHIFT...SHIFTING IT EAST BY TUESDAY
EVENING. THE ECMWF SCENARIO WOULD CERTAINLY OPEN UP A SOUTHWEST FLOW
WITH MULTIPLE SHORTWAVE TROUGHS LINING UP AND HEADING INTO THE
NORTHERN HIGH PLAINS. THE GFS SOLUTION WOULD AT LEAST KEEP THE
SHORTWAVES AWAY FROM WESTERN AND CENTRAL NORTH DAKOTA THROUGH
THURSDAY. HAVE WEIGHTED THE GFS SOLUTION MORE HEAVILY WITH A SLOWER
EASTWARD SHIFT OF THE RIDGE PER HPC GRIDS. EXPECTING DRY WEATHER
TUESDAY THROUGH THURSDAY THEN INTRODUCED A SLIGHT CHANCE FOR
THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT AS SHORTWAVES
MIGRATING THROUGH. TEMPERATURES WILL WARM THROUGH THE PERIOD WITH
MID AND UPPER 80S FOR AFTERNOON HIGHS AND OVERNIGHT LOWS IN THE
UPPER 50S TO MID 60S.

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY
AFTERNOON THROUGH SATURDAY EVENING. VFR CONDITIONS WILL DOMINATE
OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS. HOWEVER WITH ANY HEAVY
DOWNPOURS OR SEVER WEATHER ASSOCIATED WITH THE STRONGER
THUNDERSTORMS AERODROMES MAY EXPERIENCE A BRIEF PERIOD OF MVFR
CEILINGS AND VISIBILITIES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WAA/KS/CH
Hazardous weather outlook, Jun 25, 4:08 AM CDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
408 AM CDT FRI JUN 25 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
408 AM CDT FRI JUN 25 2010 /308 AM MDT FRI JUN 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. SOME
OF THE THUNDERSTORMS COULD BE SEVERE...ESPECIALLY THIS AFTERNOON
AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. IF
THUNDERSTORMS DEVELOP...SOME COULD BE SEVERE IN THE AFTERNOON AND
EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND SATURDAY.

In the hours before

Local storm report, Jun 25, 5:24 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
524 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             13 NW HAZELTON          46.62N 100.47W
06/25/2010  E1.00 INCH       EMMONS             ND   NWS EMPLOYEE

&&

RK
Local storm report, Jun 25, 5:47 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
547 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             14 W HAZELTON           46.48N 100.57W
06/25/2010  E1.75 INCH       EMMONS             ND   PUBLIC

            PEA TO GOLF BALL SIZED HAIL.

&&

CLH
Local storm report, Jun 25, 5:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
555 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             4 NW HAZELTON           46.53N 100.34W
06/25/2010  M1.00 INCH       EMMONS             ND   CO-OP OBSERVER

            50 MPH WINDS ALSO.

&&

JVINING
Local storm report, Jun 25, 5:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
556 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             3 NW MANDAN             46.86N 100.93W
06/25/2010  E0.88 INCH       MORTON             ND   NWS EMPLOYEE

&&

RK
Local storm report, Jun 25, 6:17 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
617 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HEAVY RAIN       3 NW MANDAN             46.86N 100.93W
06/25/2010  M0.71 INCH       MORTON             ND   PUBLIC

            LESS THAN ONE HOUR RAINFALL TOTAL

&&

CLH
Local storm report, Jun 25, 6:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
618 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HEAVY RAIN       4 NW HAZELTON           46.53N 100.34W
06/25/2010  M0.61 INCH       EMMONS             ND   TRAINED SPOTTER

            40 MINUTE RAINFALL TOTAL

&&

CLH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:28 PM CDTSevere Thunderstorm WarningBISBurke62 min
Jun 24, 7:37 PM CDTSevere Thunderstorm WarningBISDivide23 min
Jun 24, 7:47 PM CDTTornado WarningBISBurke28 min
Jun 24, 7:56 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder64 min
Jun 24, 8:00 PM CDTTornado WarningBISBurke30 min
Jun 24, 8:03 PM CDTTornado WarningBISBurleigh, Emmons27 min
Jun 24, 8:25 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail, Ward65 min
Jun 24, 8:49 PM CDTTornado WarningBISMountrail, Ward26 min
Jun 24, 8:55 PM CDTSevere Thunderstorm WarningBISEmmons, Logan65 min
Jun 24, 9:07 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams53 min
Jun 24, 9:14 PM CDTSevere Thunderstorm WarningBISMountrail, Ward61 min
Jun 24, 9:17 PM CDTAreal Flood AdvisoryBISEmmons6 hr
Jun 24, 9:19 PM CDTTornado WarningBISWard26 min
Jun 24, 9:27 PM CDTSevere Thunderstorm WarningBISMountrail, Ward48 min
Jun 24, 9:34 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan56 min
Jun 24, 9:44 PM CDTSevere Thunderstorm WarningBISWard46 min
Jun 24, 9:57 PM CDTTornado WarningBISMountrail, Ward33 min
Jun 24, 9:59 PM CDTSevere Thunderstorm WarningBISEmmons, Logan, McIntosh61 min
Jun 24, 10:10 PM CDTSevere Thunderstorm WarningBISEmmons, Logan50 min
Jun 24, 10:17 PM CDTTornado WarningBISWard28 min
Jun 24, 10:36 PM CDTSevere Thunderstorm WarningBISKidder, Sheridan, Wells39 min
Jun 24, 10:43 PM CDTSevere Thunderstorm WarningBISMcHenry, Ward62 min
Jun 24, 10:48 PM CDTAreal Flood AdvisoryBISWard6 hr
Jun 24, 10:56 PM CDTAreal Flood AdvisoryBISLogan5 hr
Jun 24, 10:56 PM CDTSevere Thunderstorm WarningBISEmmons, Logan64 min
Jun 24, 11:07 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie38 min
Jun 24, 11:12 PM CDTTornado WarningBISEmmons, Logan33 min
Jun 24, 11:43 PM CDTSevere Thunderstorm WarningBISMcHenry, Pierce47 min
Jun 25, 12:08 AM CDTSevere Thunderstorm WarningBISMcLean53 min
Jun 25, 12:20 AM CDTSevere Thunderstorm WarningBISMountrail, Ward40 min
Jun 25, 12:47 AM CDTTornado WarningBISMcLean, Mountrail, Ward28 min
Jun 25, 12:51 AM CDTAreal Flood AdvisoryBISMcLean, Mountrail, Ward6 hr
Jun 25, 1:15 AM CDTTornado WarningBISMcLean, Mountrail, Ward45 min
Jun 25, 1:36 AM CDTAreal Flood AdvisoryBISMcLean, Mercer3 hr
Jun 25, 1:58 AM CDTTornado WarningBISMcLean, Mercer47 min
Jun 25, 2:06 AM CDTSevere Thunderstorm WarningBISMcKenzie54 min
Jun 25, 2:41 AM CDTSevere Thunderstorm WarningBISStutsman64 min
Jun 25, 12:21 PM CDTSevere Thunderstorm WarningBISOliver54 min
Jun 25, 3:57 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton, Oliver63 min
Jun 25, 4:07 PM CDTSevere Thunderstorm WarningBISMorton53 min
Jun 25, 4:35 PM CDTAreal Flood AdvisoryBISBurleigh, Morton, Oliver3 hr
Jun 25, 4:36 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton54 min
Jun 25, 4:45 PM CDTTornado WarningBISMorton30 min
Jun 25, 4:59 PM CDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Stark46 min
Jun 25, 5:10 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Sioux65 min
Jun 25, 5:40 PM CDTSevere Thunderstorm WarningBISMorton65 min
Jun 25, 5:58 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail62 min
Jun 25, 6:12 PM CDTSevere Thunderstorm WarningBISEmmons, Logan, McIntosh63 min
Jun 25, 6:24 PM CDTSevere Thunderstorm WarningBISGrant, Morton66 min
Jun 25, 6:59 PM CDTSevere Thunderstorm WarningBISGrant, Morton61 min

Nearby

Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.